Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
May 8, 2002

Blood Tests and Insulin Injections

Question from Fredericksburg, Virginia, USA:

My five old daughter was diagnosed four days ago, and after injecting the shot a little insulin runs out. What am I doing wrong?

Answer:

I do not know what amount of insulin is coming back. It may not be insulin at all, but just some interstitial fluid (“tissue juice”). However, I would talk to your daughter’s diabetes team and if possible, have them observe the injection process.

LSF

[Editor’s comment: Your daughter may be tensing her muscle a lot which can squeeze some of the insulin out. Two other possibilities are that you are not injecting deeply enough and/or letting go of “pinch” after you insert the needle.

I agree with Lois that you should have your technique reviewed. Also, using an Inject-Ease� might make the whole process easier for both of you. Ask your daughter’s diabetes nurse about it.

SS]